Boots Night Cold & Flu Relief Oral Solution
Night Cold & Flu Relief Oral Solution
Read all of this leaflet carefully because it contains important information for you.
This medicine is available without prescription to treat minor conditions.
However, you still need to take it carefully to get the best results from it.
• Keep this leaflet, you may need to read it again Ask your pharmacist if you need more information or advice
• You must contact a pharmacist or doctor if your symptoms worsen or do not improve after 7 days
This medicine contains Paracetamol, an analgesic, which relieves pain and reduces fever, a decongestant to relieve a blocked nose and a cough suppressant to relieve coughing. It also contains an antihistamine, which causes drowsiness and helps you to get a restful night’s sleep.
It is made specially for night-time and contains a combination of ingredients to give you relief from the major symptoms of colds and flu. It relieves fever, aches and pains, nasal congestion, dry, tickly coughs and helps you sleep.
This medicine can be taken by adults and children of 16 years and over. However, some people should not take this medicine or should seek the advice of their pharmacist or doctor first.
■ If you are allergic to any of the ingredients in this medicine
If you have heart disease or have high blood pressure (including that due to a tumour near your kidneys)
• If you have diabetes, glaucoma or an overactive thyroid
If you have severe kidney disease, liver failure, long term lung problems (e.g. bronchitis or bronchiectasis)
If you are taking monoamine oxidase inhibitors (for depression) or have taken them within the last 14 days
• If you have an intolerance to some sugars, unless your doctor tells you to (this medicine contains maltitol liquid)
If you are a man with prostate problems
• If you are pregnant or breastfeeding
• If you have asthma
• If you have other kidney or liver problems (including a disease caused by drinking alcohol)
• If you are on a controlled sodium diet (each 30 ml contains 33 mg of sodium)
• If you are dependent on alcohol or have epilepsy, brain injury or disease (this medicine contains alcohol which may be harmful to you)
Driving and using machines: This medicine can affect your ability to drive or use machines as it may make you feel sleepy or dizzy.
• Do not drive or use machines while taking this medicine until you are sure you are not affected
• It is an offence to drive if this medicine affects your ability to drive
• However, you would not be committing an offence if:
- The medicine has been prescribed to treat a medical or dental problem and
- You have taken it according to the instructions given by the prescriber or in the information provided with the medicine and
- It was not affecting your ability to drive safely Talk to your doctor or pharmacist if you are not sure whether it is safe for you to drive while taking this medicine.
Do not drink alcohol (e.g. wine, beers, spirits) whilst taking this medicine (propylene glycol may enhance the effects of alcohol). Information about some of the ingredients: Each 30 ml contains 1169 mg of) alcohol (ethanol) equivalent to 29 ml of beer or' 12 ml of wine.
Glycerol may cause headache, stomach upset and diarrhoea.
f This medicine contains paracetamol.
Do not take anything else containing paracetamol while taking this medicine. Before you take this medicine, make sure that you tell your pharmacist about ANY other medicines you might be using at the same time, particularly the following:
• Strong pain killers, sedatives, tranquillisers, tricyclic antidepressants
• Domperidone or metoclopramide (for feeling sick or being sick)
• Colestyramine (to reduce blood fat levels)
• Warfarin or other blood thinners
If you are unsure about interactions with any other medicines, talk to your pharmacist. This includes medicines prescribed by your doctor and medicine you have bought for yourself, including herbal and homeopathic remedies.
Check the seal is not broken before first use. If it is, do not take the medicine.
Take at bedtime only. Use the measuring cup provided.
How much to take
How often to take
Adults and children of 16 years and over
At bedtime only
This medicine should be swallowed.
Do not give to children under 16 years.
Do not take more medicine than the label tells you to.
Do not take this medicine for more than 7 days, unless your doctor tells you to.
If you do not get better, talk to your doctor.
f Talk to a doctor at once if you take too much of this medicine, even if you feel well. This is because too much paracetamol can cause delayed, serious liver damage.
Most people will not have problems, but some may get some, f If you get any of these serious side effects, stop taking the medicine. See a doctor at once:
• Difficulty in breathing, swelling of the face, neck, tongue or throat (severe allergic reactions)
• Very rare cases of serious skin reactions have been reported. This may include peeling, blistering and lesions of the skin.
If you get any of the following side effects see your pharmacist or doctor:
• Drowsiness, tiredness, dizziness, muscular weakness
• Feeling sick, being sick, diarrhoea, constipation, stomach upset, stomach pains
• Headache, blurred vision, ringing in the ears, loss of appetite
• Irritability, nightmares, hallucinations (particularly in children)
• Fast heart rate, shaking, difficulty in passing urine, dry mouth, phlegm on the chest, sweating
• Skin rash
• Unusual bruising or infections such as sore throats - this may be a sign of very rare changes in the blood
If you get any side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at: www.mhra.aov.uk/vellowcard. By reporting side effects you can help provide more information on the safety of this medicine.
Do not store above 25°C.
Keep this medicine in a safe place out of the sight and reach of children, preferably in a locked cupboard.
Use by the date on the end flap of the carton. After this date return any unused product to your nearest pharmacy for safe disposal.
Each 30 ml of oral solution contains Diphenhydramine Hydrochloride 25 mg, Paracetamol 1000 mg, Pholcodine 10 mg, Pseudoephedrine Hydrochloride 60 mg.
Also contains: glycerol (E422), propylene glycol, maltitol liquid (E965), purified water, ethanol (4.8 vol %), citric acid, sodium citrate, sodium benzoate (E211), acesulfame potassium, quinoline yellow (E104), patent blue V (E131), flavours (peppermint, aniseed).
The pack contains 120 ml of oral solution.
Not all pack sizes may be marketed.
Manufactured for the Marketing Authorisation holder The Boots Company PLC Nottingham NG2 3AA by BCM Ltd Nottingham NG2 3AA
Leaflet prepared March 2015 If you would like any further information about this medicine, please contact The Boots Company PLC Nottingham NG2 3AA.
To request a copy of this leaflet in Braille, large print or audio please call, free of charge: 0800 198 5000 (UK only)
Please be ready to give the following information:
Product name: Boots Night Cold and Flu Relief Oral Solution
Reference number: 00014/0571
This is a service provided by the Royal National Institute of Blind People.
ARTWORK TEXT SIZE
Main Headings: 13pt
Sub Headings: 11 pt
Body Copy: 9pt